As you may have read in my last entry, I am going through a major medication change. We are getting rid of two atypical antipsychotics and adding a new one. Lots going on up there in this brain of mine.
I am under doctor’s orders to follow a schedule of relinquishing the Geodon and Saphris, while incrementally upping the dosage of Rexulti. Right now I am off of Geodon, still taking 20mg of Saphris, and am taking 1mg of Rexulti. And. It. Sucks. My mind can’t seem to capture words. I get confused. I am exhausted. And there is this strange thing that happens (and has happened with med changes before this one) – I feel like my mind and body get zapped with a little jolt of electricity. It is unpleasant and I have spent the better part of the last two days and nights in bed.
What I have described are symptoms of withdrawal, as well as the addition of a new medication. This is why you should never stop taking your meds on your own. If I just stopped taking everything I take – WOW! I don’t know that my fragile mind could handle it.
Sometimes we are tempted to go off our medication. We get “better” and think we don’t need it anymore, that we are the ones that have made ourselves well, or that there was never anything ill to begin with. Please, I beg you, don’t buy into this bullshit. I believe the lowest dosages and minimum number of medications you take, the better. But some of us do need meds. I need meds and I am Beautifully Bipolar.
I just wanted to tell you how I was getting along and how the absence of two pills a day and one added have affected me. It isn’t fun going through major med changes. It really isn’t fun when you are foolish enough to stop taking your prescribed meds at your own volition.
Image courtesy of Salvatore Vuono at FreeDigitalPhotos.net